Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 14, 2013, 10:37 AM MST for Park County, Wyoming. It took effect at Dec 14, 2013, 8:00 PM MST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2013, 10:37 AM MST (17:37 UTC)
- In effect from
- Dec 14, 2013, 8:00 PM MST
- Expired
- Dec 16, 2013, 12:00 PM MST
- In force
- 40 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 141737 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1037 AM MST SAT DEC 14 2013 ...STRONG WIND POSSIBLE LATE THIS EVENING THROUGH SUNDAY... .NORTHWEST WIND AT MOUNTAIN TOP LEVEL WILL INTENSIFY THIS AFTERNOON...WITH CONDITIONS BECOMING FAVORABLE TO PUSH THESE STRONGER WINDS DOWN ACROSS THE CODY FOOTHILLS THIS EVENING. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SUNDAY. WYZ002-141845- /O.CAN.KRIW.HW.A.0006.131215T0000Z-131215T1900Z/ ABSAROKA MOUNTAINS- 1037 AM MST SAT DEC 14 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. .WIND SPEEDS ARE NOT EXPECTED TO MEET CRITERIA IN INHABITED AREAS. HOWEVER...A FEW GUSTS AT THE SUMMITS COULD EXCEED 70MPH. THOSE WHO ARE PLANNING ON SPENDING ANY TIME IN THE BACK COUNTRY SHOULD PREPARE FOR VERY STRONG WINDS AND REDUCED VISIBILITY DUE TO BLOWING SNOW THROUGH MONDAY. $$ WYZ003-150330- /O.UPG.KRIW.HW.A.0006.131215T0000Z-131215T1900Z/ /O.NEW.KRIW.HW.W.0012.131215T0300Z-131216T0100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1037 AM MST SAT DEC 14 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE AT MOUNTAIN TOP LEVEL THIS AFTERNOON WITH THESE STRONGER WINDS PUSHING DOWN INTO THE CODY FOOTHILLS THIS EVENING. STRONG WINDS WILL CONTINUE THROUGH SUNDAY. * WIND...WEST TO NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED ALONG HIGHWAY 120 FROM MEETEETSE TO CLARK AND WEST OF CODY. * IMPACTS...STRONG CROSSWIND WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY TO HIGH PROFILE VEHICLES AND TRAILER TRAFFIC. TRAVELERS MAY ENCOUNTER SUDDEN STRONG CROSSWIND ALONG HIGHWAY 120...ESPECIALLY NEAR CODY LANDFILL ROAD SOUTH OF CODY AND IN THE VICINITY OF CLARK. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
8 follow-up statements
000 WWUS75 KRIW 150000 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 500 PM MST SAT DEC 14 2013 ...STRONG WIND LATE THIS EVENING THROUGH SUNDAY... .NORTHWEST WIND AT MOUNTAIN TOP LEVEL WILL INTENSIFY WITH CONDITIONS BECOMING FAVORABLE TO PUSH THESE STRONGER WINDS DOWN ACROSS THE CODY FOOTHILLS THIS EVENING THROUGH SUNDAY AFTERNOON. WYZ003-151100- /O.CON.KRIW.HW.W.0012.131215T0300Z-131216T0100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 500 PM MST SAT DEC 14 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST SUNDAY. * SUMMARY AND TIMING...WIND SPEEDS WILL BE INCREASING THIS EVENING ACROSS THE CODY FOOTHILLS. THE STRONG WIND AND GUSTS WILL CONTINUE THROUGH SUNDAY AFTERNOON. * WIND...WEST WIND AT 40 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH IS EXPECTED ALONG HIGHWAY 120 FROM MEETEETSE TO CLARK AND WEST OF CODY. * IMPACTS...THE STRONG CROSSWIND WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY TO HIGH PROFILE VEHICLES AND TRAILER TRAFFIC. TRAVELERS MAY ENCOUNTER SUDDEN STRONG CROSSWIND ALONG HIGHWAY 120...ESPECIALLY NEAR CODY LANDFILL ROAD SOUTH OF CODY AND IN THE VICINITY OF CLARK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
000 WWUS75 KRIW 150910 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 210 AM MST SUN DEC 15 2013 ...STRONG WIND THROUGH TODAY... .A STRONG NORTHWEST WIND AT MOUNTAIN TOP LEVEL WILL INTENSIFY WITH CONDITIONS FAVORABLE TO PUSH THESE STRONGER WINDS DOWN ACROSS THE CODY FOOTHILLS THROUGH THIS AFTERNOON. WYZ003-152300- /O.CON.KRIW.HW.W.0012.000000T0000Z-131216T0100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 210 AM MST SUN DEC 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH THIS AFTERNOON. * WIND...WEST WIND AT 40 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH IS EXPECTED ALONG HIGHWAY 120 FROM MEETEETSE TO CLARK AND WEST OF CODY. * IMPACTS...THE STRONG CROSSWIND WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY TO HIGH PROFILE VEHICLES AND TRAILER TRAFFIC. TRAVELERS MAY ENCOUNTER SUDDEN STRONG CROSSWIND ALONG HIGHWAY 120...ESPECIALLY NEAR CODY LANDFILL ROAD SOUTH OF CODY AND IN THE VICINITY OF CLARK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
000 WWUS75 KRIW 151241 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 541 AM MST SUN DEC 15 2013 ...VERY STRONG WIND THROUGH TODAY ACROSS THE CODY FOOTHILLS... .A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS TODAY. WYZ003-160100- /O.CON.KRIW.HW.W.0012.000000T0000Z-131216T0100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 541 AM MST SUN DEC 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH THIS AFTERNOON. * WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM MEETEETSE TO CLARK AND WEST OF CODY. IN THE CITY OF CODY...WEST WINDS BETWEEN 20 AND 30 MPH WILL BE COMMON...WITH A FEW GUSTS BETWEEN 50 AND 60 MPH. AT 730 PM SATURDAY EVENING...A WIND GUST OF 69 MPH WAS RECORDED ON HIGHWAY 120...ABOUT 8 MILES SOUTH OF CLARK. THE CODY AIRPORT RECORDED A GUST OF 49 MPH AT 935 PM SATURDAY. * IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ 21
000 WWUS75 KRIW 151745 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1045 AM MST SUN DEC 15 2013 ...VERY STRONG WIND TO CONTINUE ACROSS THE CODY FOOTHILLS THROUGH MONDAY MORNING... .A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS TODAY. SIMILAR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST MONDAY MORNING. WYZ003-161030- /O.EXT.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1045 AM MST SUN DEC 15 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST MONDAY. * SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. * WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM MEETEETSE TO CLARK AND SOUTHWEST OF CODY. IN THE CITY OF CODY... WEST WINDS BETWEEN 20 AND 30 MPH WILL BE COMMON...WITH A FEW GUSTS BETWEEN 50 AND 60 MPH. AT 730 PM SATURDAY EVENING...A WIND GUST OF 69 MPH WAS RECORDED ON HIGHWAY 120...ABOUT 8 MILES SOUTH OF CLARK. THE CODY AIRPORT RECORDED A GUST OF 49 MPH AT 935 PM SATURDAY. * IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
000 WWUS75 KRIW 151753 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 1048 AM MST SUN DEC 15 2013 ...UPDATED PEAK WIND GUSTS RECORDED SO FAR... ...VERY STRONG WIND TO CONTINUE ACROSS THE CODY FOOTHILLS THROUGH MONDAY MORNING... .A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS TODAY. SIMILAR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST MONDAY MORNING. WYZ003-161045- /O.COR.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1048 AM MST SUN DEC 15 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST MONDAY. * SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. * WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM MEETEETSE TO CLARK AND SOUTHWEST OF CODY. IN THE CITY OF CODY... WEST WINDS BETWEEN 20 AND 30 MPH WILL BE COMMON...WITH A FEW GUSTS BETWEEN 50 AND 60 MPH. AT 800 AM THIS MORNING...A WIND GUST OF 74 MPH WAS RECORDED ON HIGHWAY 120...ABOUT 8 MILES SOUTH OF CLARK. THE PARK COUNTY SHERIFFS OFFICE RECORDED A GUST OF 54 MPH AT 730AM TODAY. * IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
000 WWUS75 KRIW 160506 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1006 PM MST SUN DEC 15 2013 ...VERY STRONG WIND TO CONTINUE ACROSS THE CODY FOOTHILLS THROUGH MONDAY MORNING... .A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS TODAY. SIMILAR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST MONDAY MORNING. WYZ003-161315- /O.CON.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1006 PM MST SUN DEC 15 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST MONDAY. * SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. * WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM MEETEETSE TO CLARK AND SOUTHWEST OF CODY. AROUND CLARK THIS EVENING...WIND GUSTS OF 60 TO 70 MPH HAVE OCCURRED. AT 830 PM THIS EVENING...A WIND GUST OF 70 MPH WAS RECORDED ON HIGHWAY 120...ABOUT 8 MILES SOUTH OF CLARK. * IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
000 WWUS75 KRIW 160853 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 153 AM MST MON DEC 16 2013 ...VERY STRONG WIND TO CONTINUE ACROSS THE CODY FOOTHILLS THROUGH THIS MORNING... .A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS TODAY. SIMILAR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST THIS MORNING. WYZ003-161900- /O.CON.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 153 AM MST MON DEC 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH AT LEAST THIS MORNING. * WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM MEETEETSE TO CLARK AND SOUTHWEST OF CODY. AROUND CLARK EARLY THIS MORNING...WIND GUSTS OF 60 TO 70 MPH HAVE OCCURRED. * IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
000 WWUS75 KRIW 161856 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1156 AM MST MON DEC 16 2013 WYZ003-162000- /O.EXP.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1156 AM MST MON DEC 16 2013 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. WIND ACROSS THE WARNED AREA HAS WEAKENED THROUGH THE MORNING...ALLOWING THE HIGH WIND WARNING TO EXPIRE. PERIODS OF GUSTY WIND WILL REMAIN POSSIBLE THROUGH THE AFTERNOON AND EVENING...WITH GUSTS OF 45 TO 50 MPH POSSIBLE AT TIMES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 2:41 AM MST, 7 hours 56 minutes earlier.
Area forecast discussion, Dec 14, 2:41 AM MST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 241 AM MST SAT DEC 14 2013 .SHORT TERM...TODAY THROUGH MONDAY NIGHT SOME CLOUD COVER NOTED ACROSS SOUTHWESTERN AND NORTHEASTERN WYOMING THIS MORNING. LIGHT SNOWFALL REMAINS POSSIBLE ACROSS THE NORTHERN AND WESTERN MOUNTAINS TODAY...THOUGH CONFIDENCE IN DEVELOPMENT IS LOW. LIFTING CLOUDS ACROSS THE WEST THROUGH THE MORNING MAY AID IN THE DEVELOPMENT OF SOME FLURRIES ACROSS THE WESTERN MOUNTAINS ACROSS AREAS OTHERWISE NOT EXPECTED TO SEE PREVAILING SNOWFALL. MODELS CONTINUE TO INDICATE A STRENGTHENING TEMPERATURE GRADIENT BETWEEN THE CODY FOOTHILLS AND THE EASTERN EDGE OF YELLOWSTONE NATIONAL PARK. THE GRADIENT WILL INCREASE THROUGH THE AFTERNOON...WITH A SIGNIFICANT PUSH OF STRONG WIND EXPECTED THIS EVENING AND OVERNIGHT. VERTICAL CROSS SECTIONS ALSO SUPPORTIVE IN DEMONSTRATING A CRITICAL LAYER FOR MOUNTAIN WAVE DEVELOPMENT OVERNIGHT. THE STRONGEST WIND WILL IMPACT ITS TYPICAL AREA FOR THIS PATTERN...WHICH IS AROUND THE CLARK AREA. STRONG WIND WILL CONTINUE THROUGH THE OVERNIGHT...WITH WIND CREATING HAZARDOUS CROSSWINDS FOR ROADWAYS ACROSS THE AREA. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE AREA BEGINNING THIS EVENING AND CONTINUING THROUGH SUNDAY MORNING. OTHERWISE...A RELATIVELY QUIET PERIOD SNOWFALL WISE...WITH ONLY LIGHT ACTIVITY NOTED ACROSS THE WESTERN MOUNTAINS DURING THE WEEKEND AND INTO EARLY NEXT WEEK. NORTHWEST FLOW WILL BE FOUND ACROSS THE AREA...WITH THE PRESSURE GRADIENT INCREASING THROUGH THE WEEKEND. THIS WILL RESULT IN STRENGTHENING WIND ACROSS MUCH OF THE AREA FOR LATE SUNDAY AND ESPECIALLY MONDAY. THESE STRONG WINDS MAY AID IN WARMING TEMPERATURES ACROSS THE AREA MONDAY. THE FAVORED LOCATIONS FOR STRONGER WIND DEVELOPMENT WILL BE THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER...AND ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS. .LONG TERM...TUESDAY THROUGH SATURDAY ABOVE AVERAGE TEMPERATURES...DRY...WITH BREEZY TO WINDY CONDITIONS IN TYPICAL AREAS SUMS UP TUESDAY AND WEDNESDAY. MEDIUM RANGE MODELS SHOW A TROUGH PUSHING SOUTHEAST INTO THE PACIFIC NORTHWEST WEDNESDAY. MODELS GENERALLY SHOW THIS TROUGH SPLITTING THURSDAY...WITH ONE PIECE...PUSHING INTO SOUTHERN CALIFORNIA...WHILE WEAKER ENERGY OF THE SPLITTING TROUGH PUSHES INTO THE NORTHERN ROCKIES. THE ASSOCIATED COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS THE FORECAST AREA THURSDAY. LOOKS LIKE THE BULK OF THE SNOW WILL BE THURSDAY AND THURSDAY NIGHT IN WAKE OF THE ARCTIC FRONT...WITH LIGHT TO MODERATE AMOUNTS OF SNOW POSSIBLE. MODELS HAVE VARYING DEGREES OF ISENTROPIC LIFT OVER THE ARCTIC FRONT...UPSLOPE POTENTIAL...AS WELL AS GENERAL SYNOPTIC LIFT ASSOCIATED WITH THE TROUGH. THUS PLACEMENT ON WHERE THE BULK OF THE SNOWFALL WILL OCCUR REMAINS UNCERTAIN...BUT RIGHT NOW LOOKING MORE EAST OF THE DIVIDE THAN ACROSS THE WEST. TEMPERATURES WILL BE TRICKY THURSDAY...WITH FALLING TEMPERATURES IN WAKE OF THE COLD FRONT. THE TROUGH SHOULD EXIT THE AREA FRIDAY MORNING...WITH SNOWFALL ENDING PRETTY QUICKLY...BUT WILL KEEP SOME POPS GOING ALL DAY IN CASE THIS SYSTEM SLOWS DOWN AT ALL. OTHERWISE...A VERY COLD DAY WILL OCCUR FRIDAY WITH HIGHS 15 TO 25 DEGREES BELOW AVERAGE. MODELS ARE TRENDING TOWARDS A GLANCING BLOW WITH THE ARCTIC AIR...COMPARED TO THE COLD OUTBREAK THAT OCCURRED IN EARLY DECEMBER...WITH A WARMING TREND COMMENCING SATURDAY...ESPECIALLY IN MIXED AREAS. && .AVIATION.../12Z ISSUANCE/ WEST OF THE DIVIDE...KJAC-KBPI-KPNA-KRKS ROUTES HIGHER MOUNTAIN OBSCURATIONS WITH -SN AND PREVAILING CIGS AROUND 10KFT MSL WILL PREVAIL THROUGH 06Z SUNDAY AS A MOIST NW FLOW WILL REMAIN OVER THE AREA. BRIEF MVFR CONDITIONS MAY OCCUR AT KJAC-KAFO. SOME CLEARING WILL OCCUR SUNDAY MORNING. MOUNTAIN TOP WNW WINDS WILL INCREASE TO 30-40KTS 03Z-12Z SUNDAY WITH AREAS OF LLWS POSSIBLE. WEST WIND WILL ALSO INCREASE ALONG THE INTERSTATE 80 CORRIDOR TO 20-30KTS BY 18Z SATURDAY AND CONTINUE THROUGH 12Z SUNDAY. EAST OF THE DIVIDE...KCOD-KCPR-KLND-KRIW-KWRL ROUTES VFR CONDITIONS WILL PREVAIL THROUGH 12Z SUNDAY WITH MAINLY SCT-BKN MID AND HIGH CLOUDS. THE MAIN AVIATION HAZARD WILL BE INCREASING WINDS AT MOUNTAIN TOP LEVEL WITH MOUNTAIN WAVE ACTIVITY POSSIBLE FROM 30NE KCOD-VCNTY KDUB 21Z SAT-12Z SUNDAY...ALONG WITH AREAS OF LLWS. WIND GUSTS 50-60KTS WILL BE POSSIBLE IN THIS AREA. WINDS WILL ALSO INCREASE ACROSS THE INTERSTATE 80 CORRIDOR AND FROM RKS-CPR SATURDAY AFTERNOON WITH SW WINDS 20-30KTS AND GUSTS TO 40KTS CONTINUING THROUGH 12Z SUNDAY. && .FIRE WEATHER... A RELATIVELY QUIET PERIOD IS IN STORE FOR THE NEXT FEW DAYS. SIGNIFICANT ACCUMULATING SNOWFALL IS NOT EXPECTED...THOUGH SOME LIGHT SNOWFALL MAY BE FOUND ACROSS THE WESTERN MOUNTAINS. THE BIGGER STORY FOR THE FORECAST PERIOD WILL BE WIND ACROSS THE AREA. VERY STRONG WIND WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF THE CODY FOOTHILLS SATURDAY NIGHT...AND PERSIST THROUGH SUNDAY MORNING. A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA. A TIGHTENING PRESSURE GRADIENT ACROSS THE REST OF THE AREA MAY PERMIT WIND TO INCREASE ACROSS MUCH OF THE AREA...ESPECIALLY ON MONDAY. OF PARTICULAR NOTE DURING THIS TIME FRAME WILL BE THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER...AND ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS AFTERNOON THROUGH SUNDAY MORNING WYZ002-003. && SHORT TERM...BRANHAM LONG TERM...WM AVIATION...AEM FIRE WEATHER...BRANHAM
Hazardous weather outlook, Dec 14, 5:00 AM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST SAT DEC 14 2013 WYZ001>020-022>030-151300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST SAT DEC 14 2013 ...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS LATE THIS AFTERNOON UNTIL NOON SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY STRONG WIND WILL BE POSSIBLE ACROSS THE NORTHERN THIRD OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS BEGINNING LATE THIS AFTERNOON...AND LASTING THROUGH SUNDAY MORNING. PLEASE SEE THE HIGH WIND WATCH FOR MORE DETAILS. ADDITIONALLY...STRONG WIND WILL BE POSSIBLE ACROSS PORTIONS OF THE WIND RIVER BASIN TONIGHT. THE MOST LIKELY IMPACTED AREA WILL BE BETWEEN DUBOIS AND RIVERTON WHERE GUSTS TO 50 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...VERY STRONG WINDS POSSIBLY CONTINUING THROUGH THE MORNING HOURS ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS. SUNDAY NIGHT AND MONDAY MORNING...ANOTHER ROUND OF STRONG WINDS POSSIBLE ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS. THURSDAY...A STORM SYSTEM WILL BRING IN COLDER WEATHER AND POTENTIALLY LIGHT TO MODERATE AMOUNTS OF SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS GREATER THAN 45 MPH... OR ANY WIND DAMAGE. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:43 PM MST | High Wind Watch | RIW | Fremont, Hot Springs, Park | 14 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.